New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
am I SUPPOSED to feel this way on Cymbalta?
14 Replies
mimosette - August 2

I was on Celexa and Elavil for years. Then they seemed to stop working. So my dr wanted me to try Cymbalta . (Lyrica did nothing for me)

I weaned off of Celexa and Elavil over a 3 week period. Now I am on a low dose of Cymbalta for the first 10 days , 30 mg, and I HURT! my energy level is way low. But the worse is, I HURT! Worse than I ever have. All over. Every part of my body. I can find no position that eases my pain. The only relief I get is to take enough Xanax to knock me out or soak in a hot tub til I shrivel like a prune.

Is it that I am on such a low dose of Cymbalta? She is easing me onto is so I won't experience major side effects. I increase to 60 mg's in 2 days.

Or could this still be withdrawal from Elavil ?

Oh, and my brain fog is embarrasingly bad.I had to look in my med bag to even remember what the name of Cymbalta was !


mimosette - August 2

All pain pills make me throw up and feel panicky, so that's not an option.

Muscle relaxers seem to have zero effect on me, even in high dosages.(I'm weird) When I had my hysterectomy, the anesthesiologist seemed freaked about how none of the drugs would put me under.So my body interacts weirdly with drugs.


axxie - August 3

Hi mimosette,

You are not weird, the normal people are, we are a breed apart.

I have been on Celexa and Elavil for awhile and like you needed to change.

I was put on Cymbalta 60mg right off the bat, and it took awhile before I started to feel right, at first I felt like I had beaten every Mack truck in the neighborhood and then some.

The pain finally left me numb, yes, numb, I just wanted to sleep, I slept if off and the next day I took my pill and did the same thing for it would seem a long time, maybe 10 days maybe a little less, they are still a distant memory to me.

One day I woke up and I was feeling great, and that day I tore out of my house like a bat out of hell and shopped until I didn't have it in me to shop. I danced into my physician's office and told her they were miracle workers those pills.

Don't give up, Cymbalta seem to work better after you have taken it for awhile, it has been over 8 month for me, and I'm in no pain.

You are not weird, I keep telling myself every other person must be weird, I'm a special person with special needs.

Take care and take your time to make things work for you. I also look at my bag of pills also, to remind me what I'm taking. With time, you will only need your Cymbalta and on occasion a muscle relexant.

Mimosette just keep on plugging away I swear to you, one days out of the blue you will start feeling better, then you will wonder what I have done in the last fews days so I can replicate it.

Like I said, you are not weird, nor I'm I but everyone is! It keeps me happy that way


Fantod - August 3

mimosette - I'm sorry you are having such a tough time with your medications. Sounds like your doctor is trying to ease you off and on a couple of things at once.

Cymbalta is typically given at 60 mgs for Fibromyalgia. I can only take 30 mg due to drug sensitivities. I think, if you can hold on a bit longer, you'll find that Cymbalta will help. Even at 30 mg it made a difference to me.

You are not weird when it comes to problems with modern pharmacology. I have a list of stuff I can't tolerate which is as long as I am tall. There is no rhyme or reason to it either. I can't tell you how many arguments I have gotten into with medical professionals who are new to having me as a patient. FMS people usually have multiple chemical sensitivities. My latest addition to my black list is Savella - the newest FMS drug. I was really upset about that.

If you are in a lot of pain, you can't get any quality rest. It is no wonder your fibro-fog is bad. Hang in there because things WILL get better. God bless.


mimosette - August 4

Well, today was my first day at 60 mgs. Luckily, my dr had plenty of samples, so I haven't even had to buy any yet until I see if it will do my any good.

I have 2 major art projects due in Cali by Aug 15 ! and I am in Alabama! which means they have to be ready to leave here by Aug 12 at the very latest, and here I am so sore I can't hold a paintbrush, so foggy I wouldn't recognize my muse if she was slapping me in my face.

I felt a little better today, only hurt in about 75 % of my body versus 100 % Saturday & Sunday.

My husband found an OTC pain reliever that seems
to help somewhat, and doesn't make me heave. It's "Percogesic".Used to be prescription years and years ago.


mypain - August 4

I am on cymbalta 60 mg once a day and it is working great for me. Hopefully when your dose increases your pain will decrease.

Good luck


mimosette - August 7

I feel better !

My brain fog is still there, but the pain is much better, and my energy level is up. I actually CLEANED !!!!!
I shopped for art supplies all one afternoon, got 2 major art projects almost finished,went out to eat with my husband , repotted plants, washed the car....amazing !
And best of all, felt like having SEX....


Fantod - August 7

I'm so glad that you are feeling better! That news made my whole day. Take care.


cborjasb - August 8

I tried Cymbalta one day and it was hell!!! I felt so terrible that I couldn't use that drug again. Is it possible that the terrible feeling is just at the beginning?


mimosette - August 8

The only thing that got me thru the beginning of taking it was what I read here, that the first 2 weeks or so was hell. Then I would feel better. And I do !


mimosette - August 11

Still feeling much, much better.


JOEGIRL - August 12

mimosette,I hope you are doing better now with the Cymbalta. I tried it once and all I could so was sleep , so I gave it up. Maybe I should give it another try since you said it is working better and you felt like having sex, Whats that? I just can't get in the mood lately and My husband would sure be glad for me to try it if it would get me feeling sexy but who feels sexy when they are in pain and feel fat, etc ,.etc???? The Lyrica has helped me but not that much yet ,so maybe its coming. LOL


mimosette - August 12

I still feel great, but am not sleeping. Last night went to bed at 2:30 AM, was still awake at 8 AM (stayed in bed,no tv, no lights, etc)finally went to sleep. Got up around 1PM. Now it's 1:30 AM, wide awake. No caffeine, no sugar.


JOEGIRL - August 12

mimosette, Sleep,?? I am having the same problem. I was up til wee hours of the morning and up early so I just came back from a short walk. At least that is a improvement to be walking so I guess the Lyrica is doing me some good but I still feel a little sleepy.If I rememeber right you are on cymbalta.? All I want ed to do was sleep when I was on that. Goodluck and I hope you have sweet dreams tonight.


enncync - August 12

I'm on Cymbalta (about 3 years now). First 30mg and after a month 50mg. On 60mg for years now and I still hurt too. Not as often or as severly as I did before, but I certainly still hurt. I'm also taking 800mg 1-3 times a day (as needed). This week has been especially bad. The weather is starting to turn and I think that's why my pain, fatigue, dizziness and confusion has returned. Well, truly the only thing that returned, is the pain. That subsides for the most part during a great summer season, but as the season begins to change, the aches and pains return.

Too much movement, like exerting your body when you've not been very active, will cause severe pain for a few days.

I must say that in the mid-nineties, I did the Atkins Diet and did power walks regularly. There were days when thinking about going for a walk made me want to cry, but once I began, after about 15 minutes I felt better. By the time I had completed my walk, amazingly, the pain had gone. Not that I am advocating the Atkins Plan. It's just what worked for me at the time. I am advocating eating healthily and exercising.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question